MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; BIPOLAR MARYLAND

INTUITIVE SURGICAL, INC SINGLE-SITE; BIPOLAR MARYLAND
Model Number 478080-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bipolar marland instrument has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, bipolar maryland instrument got stuck against uterus.The black sheath at the instrument¿s tip was folded onto itself.The instrument was stuck, and trocar/instrument had to be removed by a surgical assistant.A piece had also fallen off the arm and was found later.Sterile adaptor (sa) had to be cut off from the sheath of the arm to free it.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: during a robotic surgical procedure, a fragment from an instrument fell inside the patient while grasping tissue.The instrument had been checked before use and appeared normal, with no reported damage or unusual function throughout its use.There was no collision or resistance noted during instrument removal, and no injury to the uterus or patient occurred.All fragments were retrieved using another instrument and confirmed by the doctor, and no further procedures or imaging were needed.The surgery was completed robotically.The instrument has been shipped for evaluation, but the retrieved fragment was not returned.There were no photos or videos available, and no post-operative complications have been reported.The cause of the instrument breakage is unknown.
 
Additional Manufacturer Narrative
Updated fields: d9, h2, h3, h6, and h11 device evaluation: intuitive surgical, inc.(isi) the bipolar maryland instrument to perform failure analysis.The instrument was analyzed and found to have torn insulation on the main tube.The torn material measured approximately 27.01mm x 5.85mm in size.The torn material was not returned.Additionally, the instrument was found to have a broken distal clevis at the ears of the clevis.The broken piece measuring roughly 8.19mm x4.48mm in size was not returned.The instrument was also found to have one bent grip, causing them to be misaligned.The offset at the tips was 1.14mm.The grips were not found to be cracked.The grip tip was bent due to the distal clevis breakage.The instrument was found to have the translucent cover on the proximal clevis torn and missing.The broken pieces, measuring roughly 9.16mm x 5.63mm in size were not returned.Components adjacent to this broken proximal cover showed damage.The distal clevis was broken and some pieces were missing.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
BIPOLAR MARYLAND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23510695
Report Number2955842-2025-44334
Device Sequence Number18558637
Product Code NAY
UDI-Device Identifier00886874113707
UDI-Public(01)00886874113707(17)260531(10)K10240516
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number478080-03
Device Catalogue Number478080
Device Lot NumberK10240516 0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite